Alert archive / Oklahoma / Tornado Warnings in 2005
Tornado Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Apr 17, 2005, 8:39 PM CDT for Beaver County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2005, 8:39 PM CDT (01:39 UTC)
- Expired
- Apr 17, 2005, 9:31 PM CDT
- In force
- 52 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 105 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KAMA 180139 TORAMA OKC007-180230- /O.NEW.KAMA.TO.W.0001.050418T0139Z-050418T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 839 PM CDT SUN APR 17 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... NORTHERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA * UNTIL 930 PM CDT * AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES SOUTHWEST OF BEAVER...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORGAN AND BEAVER. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3676 10076 3662 10061 3704 9990 3725 10012 $$ KRAMAR
2 follow-up statements
000 WWUS54 KAMA 180148 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 847 PM CDT SUN APR 17 2005 OKC007-180230- /O.CON.KAMA.TO.W.0001.000000T0000Z-050418T0230Z/ BEAVER OK- 847 PM CDT SUN APR 17 2005 ...A TORNADO WARNING CONTINUES UNTIL 930 PM CDT FOR NORTHERN BEAVER COUNTY... AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BEAVER...MOVING NORTHEAST AT 15 MPH. PERSONS IN BEAVER SHOULD TAKE TORNADO PRECAUTIONS UNTIL THE STORM HAS PASSED. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORGAN. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3676 10076 3662 10061 3704 9990 3725 10012 $$ KRAMAR
000 WWUS54 KAMA 180231 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 931 PM CDT SUN APR 17 2005 OKC007-180241- /O.EXP.KAMA.TO.W.0001.000000T0000Z-050418T0230Z/ BEAVER OK- 931 PM CDT SUN APR 17 2005 ...THE TORNADO WARNING FOR NORTHERN BEAVER COUNTY EXPIRES AT 930 PM CDT... AT 931 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WITH THE POSSIBLE TORNADO HAD WEAKENED AND NO LONGER APPEARED CAPABLE OF PRODUCING TORNADOES. THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3676 10076 3662 10061 3704 9990 3725 10012 $$ JJB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 17, 1:30 PM CDT, 7 hours 9 minutes earlier.
Area forecast discussion, Apr 17, 1:30 PM CDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 130 PM CDT SUN APR 17 2005 .DISCUSSION... MID LEVEL SHORT WAVE TROUGH CONTINUES TO SLOWLY PUSH NORTHEAST ACROSS SOUTHEAST COLORADO THIS AFTERNOON. SOME SHOWERS/STORMS HAVE TRIED TO GET GOING IN THE NORTH CENTRAL TEXAS PANHANDLE. THESE SEEM TO BE SUPPORTED BY THE MID LEVEL VORT LOBE ROTATING EAST THROUGH THE PANHANDLES NOW. MOST OF THE CONVECTION THAT DEVELOPS THIS AFTERNOON ACROSS THE NORTHERN AND EASTERN CWA WILL PROBABLY BE ELEVATED WITH THE VORT LOBE. MORE STORMS OVER THE NEW MEXICO AND COLORADO MOUNTAINS SHOULD ROTATE THIS DIRECTION THIS EVENING. THESE STORMS MAY HAVE A BETTER SHOT AT BECOMING SEVERE SINCE THEY WILL BE ASSOCIATED WITH THE STRONGER MID LEVEL WINDS AND THEY WILL BE ENCOUNTERING INCREASING MOISTURE AND A LOW LEVEL JET ACROSS THE PANHANDLES THIS EVENING INTO THE OVERNIGHT. NEXT SHORT WAVE IN THE SOUTHWEST FLOW ALOFT NEARS OUR AREA BY MONDAY AFTERNOON. THIS WAVE HAS THE POTENTIAL ONCE AGAIN TO HELP SPARK ANOTHER ROUND OF THUNDERSTORMS FOR THE PANHANDLES. HOWEVER... HOW STRONG THEY GET WILL BE A FUNCTION ON HOW MUCH DAYTIME HEATING WILL OCCUR OVER OUR AREA. LOW CLOUDS MAY BE SLOW TO ERODE ON MONDAY AS PERSISTENT LOW LEVEL SOUTHEAST FLOW CONTINUES. THE DRYLINE MAY HAVE A BETTER CHANCE AT MIXING EASTWARD ON TUESDAY AS A COLD FRONT PUSHES SOUTH THROUGH THE CENTRAL PLAINS AND SURFACE WINDS TEND TO A MORE SOUTHWESTERLY DIRECTION. MODELS CONTINUE TO DIVERGE ON HOW TO HANDLE THE MOVEMENT OF THE UPPER LOW WHICH DEVELOPS OVER THE ROCKIES BY MID WEEK. WILL CONTINUE TO ONLY MAKE MINOR TWEAKS TO THE FORECAST BEYOND WEDNESDAY AS CONFIDENCE IS LOW IN ANY ONE SOLUTION. THANKS FOR THE COORDINATION DDC AND LUB. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 52 77 50 77 / 50 20 20 20 BEAVER OK 54 75 53 75 / 80 30 30 20 BOISE CITY OK 48 76 45 74 / 80 20 20 20 BORGER TX 54 80 50 79 / 60 30 30 20 BOYS RANCH TX 52 80 48 80 / 50 20 20 20 CANYON TX 52 79 50 78 / 50 20 20 20 CLARENDON TX 56 75 54 75 / 50 30 30 20 DALHART TX 49 77 47 75 / 70 20 20 20 GUYMON OK 54 80 49 76 / 80 30 30 20 HEREFORD TX 53 80 49 79 / 40 20 20 20 LIPSCOMB TX 56 75 55 74 / 80 30 30 20 PAMPA TX 55 75 52 75 / 60 30 30 20 SHAMROCK TX 57 76 56 77 / 60 30 30 20 WELLINGTON TX 57 76 58 78 / 60 30 30 20 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 17/15
Hazardous weather outlook, Apr 17, 12:53 PM CDT, 7 hours 46 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1253 PM CDT SUN APR 17 2005 OKZ001>003-TXZ001>020-181100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1253 PM CDT SUN APR 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS ALL BUT THE FAR SOUTHEAST TEXAS PANHANDLE. THE PRIMARY THREAT WILL BE DOWNBURST WINDS AND HAIL. LOW LEVEL MOISTURE WILL CONTINUE TO INCREASE THROUGHOUT THE DAY AND A WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE OVER THE REGION. THESE TWO ITEMS WILL COMBINE TO PROVIDING THE LIFT AND INSTABILITY NEEDED FOR THUNDERSTORMS TO DEVELOP. A FEW STORMS WILL DEVELOP ACROSS THE CENTRAL OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON...WITH ADDITIONAL DEVELOPMENT EXPECTED ACROSS EASTERN NEW MEXICO. THE STORMS IN NEW MEXICO WILL THEN MOVE INTO THE WESTERN TEXAS AND OKLAHOMA PANHANDLES LATER THIS EVENING. .DAYS TWO THROUGH SEVEN... A SERIES OF MINOR UPPER LEVEL LOW PRESSURE SYSTEMS WILL LIKELY AFFECT THE SOUTHERN HIGH PLAINS THROUGH THE MIDDLE OF THE WEEK. LOW LEVEL MOISTURE WILL REMAIN IN PLACE ACROSS THE REGION...COMBINING WITH THE LOW PRESSURE SYSTEMS TO HELP TO INITIATE THUNDERSTORMS EACH DAY THROUGH THURSDAY...SOME OF WHICH COULD BECOME SEVERE ESPECIALLY ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD BE READY FOR POSSIBLE ACTIVATION LATER TODAY AND TONIGHT...AND SHOULD MONITOR WEATHER CONDITIONS THROUGH THE MIDDLE OF THE WEEK. JORDAN
In the hours before
Local storm report, Apr 17, 8:10 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
810 PM CDT SUN APR 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL BRYANS CORNER 36.62N 100.82W
04/17/2005 0.88 INCH BEAVER OK EMERGENCY MNGR
&&
SDLocal storm report, Apr 17, 8:11 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
811 PM CDT SUN APR 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 5 W FORGAN 36.91N 100.63W
04/17/2005 1.50 INCH BEAVER OK EMERGENCY MNGR
&&
SDLocal storm report, Apr 17, 8:12 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
812 PM CDT SUN APR 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 10 S TURPIN 36.73N 100.88W
04/17/2005 0.88 INCH BEAVER OK TRAINED SPOTTER
SPOTTER FROM HARDESTY CALLING IN REPORTS FROM OTHER
SPOTTERS IN BEAVER COUNTY. SPOTTERS IN BEAVER REPORTING
NICKEL HAIL.
&&
JJBLocal storm report, Apr 17, 8:17 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
817 PM CDT SUN APR 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HAIL AMARILLO 35.20N 101.82W
04/17/2005 0.88 INCH POTTER TX EMERGENCY MNGR
DOWNTOWN INTERCHANGE
&&
SDLocal storm report, Apr 17, 8:20 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
820 PM CDT SUN APR 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL AMARILLO 35.20N 101.82W
04/17/2005 0.88 INCH POTTER TX AMATEUR RADIO
I-40 & GRAND
&&
JBLocal storm report, Apr 17, 8:22 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
822 PM CDT SUN APR 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM FLASH FLOOD AMARILLO 35.20N 101.82W
04/17/2005 POTTER TX PUBLIC
BLVD & GRAND ...SIGNIFICANT STREET FLOODING
&&
SMBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:50 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 55 min |
Nearby
Tornado Warnings in Oklahoma, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.